MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72202626
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown surgery, the anchor broke when it was being inserted.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: one twinfix ultra ha suture anchor was used for treatment and returned for evaluation.The inserter did not show damage.Both forks were attached and showed no damage.The anchor was fractured with the force focused at the distal tip.It was simply snapped which is aligned with loss of axial alignment prior to seating.Factors that may affect device performance include: device storage and transit, surgical and device ability, procedure location and tissue condition.Instructions for use contains instructions, precautionary statements and recommendations for proper use of product.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Bone quality must be adequate to allow proper placement of suture anchor.Breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It may be necessary to reduce the anchor size or increase the hole size to achieve optimal insertion force.¿ recommended prep instrument for normal bone condition is a pilot hole with a 4.5mm spade tip drill and a 5.5/6.5mm threaded dilator.Complaint history review indicated no similar allegations for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.No root cause related to the manufacture of this device was confirmed.Product met specifications upon release to distribution.Correction in e1, us zip code: should be blank.Additional information in e1, international zip code: (b)(6).

Brand Name
TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9390473
Report Number1219602-2019-01501
Device Sequence Number2159457
Product Code MAI
UDI-Device Identifier03596010647580
UDI-Public03596010647580
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number72202626
Device Catalogue Number72202626
Device Lot Number50815356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date11/28/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1